MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ

ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ
Model Number KODAMA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The kodama catheter, lot number 03253589, was received on (b)(6) 2021.Upon completion of the investigation, a follow-up report will be submitted to fda.
 
Event or Problem Description
During an intravascular ultrasound (ivus) procedure using the acist high-definition intravascular ultrasound (ivus) system, model hdi, and acist kodama intravascular ultrasound catheter, the kodama catheter worked fine while performing the first few pullbacks in the right coronary artery (rca).The user experienced resistance while trying to advance and remove the kodama catheter from the obtuse marginal (om) artery and no pullbacks were performed.Subsequently, another run was attempted in the left circumflex (lcx) artery, but no image could be obtained.The catheter was removed from the lcx and resistance was also encountered.At the end of the case, a dissection was discovered in the left main artery.
 
Additional Manufacturer Narrative
The kodama catheter, lot number 03253589, was received on (b)(6), 2021.Tthe catheter was visually inspected and found to be free of defects.Functional testing was performed and there was no evidence of malfunction.On december 17, 2021 acist received additional information from the user facility.Per the user facility, the kodama catheter was not in use within the patient at the time of the arterial dissection.Based on this information, there is no evidence of a causal relationship between the kodama catheter and the patient dissection.

Brand Name
ACIST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
jeff audritsh
7905 fuller road
eden prairie, MN 55344
9529959347
MDR Report Key12988965
Report Number2134243-2021-00022
Device Sequence Number5984667
Product Code OBJ
UDI-Device Identifier30841716102289
UDI-Public(01)30841716102289(11)210714(17)230714(10)03253589
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K113008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKODAMA
Device Catalogue Number017788
Device Lot Number03253589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown